MAUDE Adverse Event Report: DEPUY MITEK LLC US ARTHRO GRASPER PEN 45 RIGHT *EA; SUTURE/NEEDLE PASSER, REUSABLE

DEPUY MITEK LLC US ARTHRO GRASPER PEN 45 RIGHT *EA; SUTURE/NEEDLE PASSER, REUSABLE
Catalog Number 214603
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4) incomplete.The lot number is not currently available.Investigation summary: the complaint device is not available for physical evaluation, hence, the complaint cannot be confirmed.No lot numbers were supplied which precludes conducting a dhr review.Given the information provided we cannot discern a definitive root cause for the reported failure.At this point, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the sales rep that during rotator cuff repair surgical procedure, it was observed that the pin in handle on the arthro grasper pen 45 right *ea was missing.According to the reporter, the device would not open and close.It was further reported that the surgeon could not pass suture with product and used expressew instead.It was not reported if there was a delay in the surgical procedure.It was not reported if there was a spare device available for use to complete the surgery.There was patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Common Device Name
SUTURE/NEEDLE PASSER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9036990
Report Number1221934-2019-58305
Device Sequence Number2411136
Product Code NBH
UDI-Device Identifier10886705003860
UDI-Public10886705003860
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number214603
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/28/2018
Initial Report FDA Received Date09/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1